Reactions 1680, p154 - 2 Dec 2017
Ototoxicity: case report
A 50-year-old man developed ototoxicity during treatment
with gentamicin [gentamycin].
The man, who had a history of hypertension and diabetes,
underwent a promus stent implantation and a coronary
angioplasty. However, a month later, he developed fever
followed by acute left ventricular failure and cardiac arrest.
Thereafter, due to development of occluded circumflex artery
and coronary aneurysm noted at the site of stent implantation,
stent removal was performed. Subsequently, he was started on
protracted antibiotic therapy with IV gentamicin 80mg three
times a day [duration of treatment to reaction onset not
stated], ceftazidime and vancomycin for Pseudomonas
aeruginosa and Staphylococcus warneri infection. During the
treatment, he developed ototoxicity.
The man’s gentamicin therapy was discontinued after two
weeks. Other antibiotics were continued for a period of six
weeks. He recovered completely.
Author comment: "After two weeks the gentamycin was
stopped as he showed oto-toxicity."
Dalal JJ, et al. Coronary stent infection - A grave, avoidable complication. IHJ
Cardiovascular Case Reports (CVCR) 1: 77-79, No. 2, 2017. Available from:
URL: http://doi.org/10.1016/j.ihjccr.2017.07.002 - India
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved